MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ART. SURFACE FIXED BEARING (PS) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ART. SURFACE FIXED BEARING (PS) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee procedure, as the surgeon placed the tibial insert into the tibial tray using an inserter, the tibial tray cracked and small chip broke from the tray.The tibial tray and insert were removed and additional implants were used to complete the procedure.It was later determined that the explanted tibial insert also had a small fracture and was not seated completely on the tibial tray.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4) d10 medical devices: persona tibia cemented 5 degree stemmed left size f catalog#: 42532007501 lot#: 65461716 g2 foreign source: canada complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product found that the tibial plate had a chipped surface on the proximal surface to exhibit damage.The articular surface was not fully seated as there is a fragment of something in between it and the tibia tray, possibly a fragment of the art surface itself.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ART. SURFACE FIXED BEARING (PS) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19191639
Report Number3007963827-2024-00149
Device Sequence Number18232867
Product Code MBH
UDI-Device Identifier00889024237247
UDI-Public(01)00889024237247(17)231110(10)65625813
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42512400710
Device Lot Number65625813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown